Couldn't find what you looking for?

TRY OUR SEARCH!

Last week my little baby had a high fever. I gave her paracetamol and now she is ok. But my friend told me that I can give to baby with fever mix of acetaminophen and ibuprofen. I'm wondering can you take these two medications together. I think that they are very similar.

Loading...

Yes, you can use acetaminophen and ibuprofen together. That combination of drugs controls very high fever in children. You need to know that they are not the similar drugs. Ibuprofen is one of the nonsteroidal anti-inflammatory drugs. That's mean that he has analgesic (pain reliever) properties and blocks inflammation also. And acetaminophen is an analgesic only.
Reply

Loading...

I went to www.Tylenol.com. You should research it yourself. Never get advice from strangers on the internet.

Use of Tylenol with aspirin, Ibuprofen(Advil, Motrin), naproxen sodium(Aleve), ketoprofen or prescription pain relievers) is not recommended, unless directed by your doctor.

Do not use Tylenol(acetaminophen) with any other products containing acetaminophen. Also, parents should be cautious when giving acetaminophen to children.

The infant drop formula is three times more concentrated than the children's suspension.

It's important to read drug labels every time you use a drug and to make sure that your child is getting the children's formula and your infant is getting the infants' formula.
Reply

Loading...

Actually both the responses are correct. These two can be taken together, and Tylenol does not recommend taking them together.

You can indeed take both of these medications at the same time, and in fact your doctor may recommend that you do so. These drugs do not exhibit any inherent, dangerous interaction with each other, and have been in the field for a long time, so no new findings are likely or anticipated.

However, as toxicity is always a function of dosage, any time you take any active medication, you need to be aware of how much you take, and what other medications you're taking that act in the same manner. Ibuprofen and Aspirin (acetylsalicylic acid) belong to the group of drugs called NSAIDs - Non-Steroidal Anti-Inflammatory Drugs. They work in a very similar but not identical way. Acetaminophen is not considered an NSAID and is thought to work in the brain rather than peripherally. They are gastrointestinal irritants (APAP, the least irritating, also doesn't perform as well as an anti-inflammatory). They work as pain relievers by inhibiting prostaglandin synthesis. And, even though these drugs do not specifically interact with each other, unsupervised or self-medication has the risk of overdosing, if the patient takes very high doses or two or three of these meds concurrently.

The makers of Tylenol (APAP) specifically do not recommend the patient mixing these drugs without medical supervision. The reason for this is, while the drugs can themselves be safely used concurrently, dosage and over-dosage is always a concern. Understandably, they are worried about accidental overdose resulting from ignorance of the contents of all the medications their customers can take, and they've opted for the most conservative if not the most medically effective course in issuing this warning.

A very good rule of thumb to go by is to call your Pharmacist. Pharmacists have access to excellent computer databases on drug interactions. Your pharmacist should be able to find the definitive answer to any question regarding drug interaction. Don't take the word of someone from the internet...not even me. Seek a professional answer whenever life or death is in question.
Reply

Loading...

Pease, what would you suggest for meds. The pain is not a problem during the day but pain keeps waking me up during the night Not getting much sleep. I tried Aleve for a week without success. I then tried acetaminophen(650 mg) & that didn't help either. I'd much appreciate any help on this problem. Thanks.
Reply

Loading...

I had the same problem. After trying different drugs I did find

combination of 200mg of Advil and 500mg (or 650mg) of Tylenol) which did the job. Very important: do not overdose.

The best was combination of Vicodine 5-500mg and Advil 200mg.
Reply

Loading...

Let's get serious about Tylenol. It kills kidneys and livers. Vicodin is bad because it has Tylenol in it, and the other part of Vicodin breeds dependence - leading to over medication with Tylenol. Always use Ibuprofen instead, to be safe - if it works. And there is a IB version of Vicodin, as well. The recommendation to use large amounts of tylenol or vicodin is just wrong and injurious. Much better to use just a little tylenol or vicodin with lots of IB (but have something in your stomach, or the IB can upset your stomach).
Reply

Loading...

Vicoden with Ibuprofen instead of Acetaminophen is called Vicoprofen>
Reply

Loading...

i'm tired of people telling people not to take opiate medications, cuz they're evil and will turn you into an addict. I have RA and if it wasn't for a combination of my percocet and ibuprofen i'd be bed bound
Reply

Loading...

Tylenol (aka acetominophen) is removed by the liver, and you should never take more than 4,000 mg per day. It is also present in many other drugs have acetominophen in them (vicodin, percocet, many cold solutions such as dayquil, etc.) so you should always read labels. Advil (aka ibuprofen) is removed by the kidneys. Two totally seperate means of removal from the body. Safe to take together? Probably in smaller doses. As an RN I have seen blown livers and blown kidneys - both from overdosing (or chronic usage). In small doses, okay to take together, but if you take lots of both for long periods of time you are asking for trouble and should see a Doc who can prescribe a safer regimen. Also, FWIW, ibuprofen in large doses or chronic usage can give you a nasty GI bleed, so it's not "safe" either.
Reply

Loading...

I do not know if you have tried this but mabye it is as simple as taking tylenol pm or equivelent.....something to kill the pain and something to help you sleep harder.... I have a knee disorder that causes constant pain and this works some of the time for me....
Reply

Loading...

i agree, i was involved in a serious accident which left me in tremendous pain. the double doses of percocet i found to be too much. I started feeling weird and nauseous, but the pain was absolutely gone. I decreased it to a single dosage of percocet and 400mg of ibuprofen; sooo much better, although the pain may be very minor, the side effects are reduced by half and i dont have to sleep through half the day anymore because of nausea. always consult with a pharmacist or doctor before starting a regimen or taking/changing dosages of any drug. Every "body" is different, know your system well.
Reply

Loading...

I have used both Tylenol and Advil together. Tylenol maximum dosage and Advil maximum dosage... I would hope it is safe. Considering there is a debate. Most pharmacists agree that they work differently. That they can be taken together. As long as you abide by the dosage of each medication.
Reply

Loading...

User avatar
Health Ace
6517 posts
yes it is safe to take ibuprofin and tylenol together just dont take more than the perscribed amount more often than the durration period.
Reply

Loading...

Sarah323 wrote:

I went to www.Tylenol.com. You should research it yourself. Never get advice from strangers on the internet.

Use of Tylenol with aspirin, Ibuprofen(Advil, Motrin), naproxen sodium(Aleve), ketoprofen or prescription pain relievers) is not recommended, unless directed by your doctor.

Do not use Tylenol(acetaminophen) with any other products containing acetaminophen. Also, parents should be cautious when giving acetaminophen to children.

 

 ***this post is edited by moderator *** inappropriate posting*** Please read our Terms of Use



Sarah323 & OP:
3. Yes, Tylenol advises against using Ibuprofen, and other drugs while also taking Tylenol(APAP), HOWEVER, The reason for this is, while the drugs can themselves be safely used together, dosage and over-dosage is always a concern. The makers of Tylenol are worried about accidental overdose resulting from ignorance of the contents of all the medications their customers can take, and they've opted for the most conservative if not the most medically effective course in issuing this warning.

OP:
Point being is YES, the two are safe to take together, you just need to very observant and cautious with the amounts that you are taking, it is also recommended to be under the supervision/advice of a doctor before taking these drugs together-(often doctors will recommend using both of them together)- the reason for this is that a doctor will ensure you are on safe dosages of both.

Reply

Loading...